Alert archive / Texas / Tornado Warnings in 2006
Tornado Warning 6, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at May 10, 2006, 5:26 PM CDT for Newton County, Texas. It was in force for 49 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 10, 2006, 5:26 PM CDT (22:26 UTC)
- Expired
- May 10, 2006, 6:15 PM CDT
- In force
- 49 min
- Issued by
- NWS Lake Charles, LA
- Area
- Counties, with a storm outline in the text
County Newton County, TX
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 10, 5:47 PM CDT | HAIL 0.75 | Newton, TX | |
| May 10, 6:08 PM CDT | TSTM WND DMG | Bon Weir, TX | TREES AND POWER LINES DOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 10, 1:13 PM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.4 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3074 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 591 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 209 m²/s²
- 0-3 km storm-relative helicity
- 248 m²/s²
- Significant tornado parameter
- 2.0
- Supercell composite
- 9.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KLCH 102227
TORLCH
TXC351-102315-
/O.NEW.KLCH.TO.W.0006.060510T2226Z-060510T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE LAKE CHARLES LA
526 PM CDT WED MAY 10 2006
THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A
* TORNADO WARNING FOR...
NEWTON COUNTY IN SOUTHEAST TEXAS
* UNTIL 615 PM CDT
* AT 526 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO OVER
FARRSVILLE...MOVING SOUTHEAST AT 25 MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
NEWTON BY 535 PM CDT
BLEAKWOOD BY 550 PM CDT
BON WEIR BY 600 PM CDT
THIS TORNADO IS WRAPPED IN RAIN - IF YOU WAIT UNTIL YOU SEE OR HEAR
IT COMING...IT MAY BE TOO LATE TAKE COVER NOW
THIS IS A VERY DANGEROUS STORM. IF YOU ARE NEAR ITS PATH...BE READY
FOR DESTRUCTIVE HAIL AND VIOLENT WIND GUSTS UP TO 70 MPH.
CALL 337-477-5285 TO REPORT SEVERE WEATHER TO THE WEATHER SERVICE.
LAT...LON 3108 9360 3098 9385 3064 9386 3069 9362
3096 9355
$$1 follow-up statement
000
WWUS54 KLCH 102245
SVSLCH
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
545 PM CDT WED MAY 10 2006
TXC351-102315-
/O.CON.KLCH.TO.W.0006.000000T0000Z-060510T2315Z/
NEWTON TX-
545 PM CDT WED MAY 10 2006
...A TORNADO WARNING CONTINUES UNTIL 615 PM CDT FOR NEWTON COUNTY...
AT 545 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED 7 MILES EAST OF
NEWTON..MOVING SOUTHEAST AT 30 MPH.
IN ADDITION TO THE TORNADO...THIS STORM IS CAPABLE OF PRODUCING
GOLFBALL SIZE HAIL AND DESTRUCTIVE STRAIGHT LINE WINDS UP TO 70 MPH.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM CDT WEDNESDAY EVENING
FOR SOUTHWESTERN LOUISIANA AND SOUTHEAST TEXAS.
LAT...LON 3108 9360 3098 9385 3064 9386 3069 9362
3096 9355
$$
DMLWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at May 10, 3:22 PM CDT, 2 hours 4 minutes earlier.
Area forecast discussion, May 10, 3:22 PM CDT, 2 hours 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
322 PM CDT WED MAY 10 2006
...SEVERE WEATHER POSSIBLE LATE THIS AFTERNOON AND EVENING...
.SYNOPSIS...LATEST SFC ANALYSIS SHOWS A CDFNT STRETCHING ERN TX FROM
AN AREA OF LO PRES NEAR THE ARKLATEX TO ANOTHER LO NEAR LAREDO TX.
MEANWHILE A PRE-FNTL TROF WAS ANALYZED ABOUT 80-100 MILES AHEAD OF
IT ACROSS CNTL LA TO THE PINEY WOODS REGION OF SE TX. WATER VAPOR
IMAGERY SHOWS A S/WV TROF MOVING ACROSS NERN TX. SPECIAL 18Z KLCH
SOUNDING STILL SHOWING A MOIST AND STRONGLY UNSTABLE AIRMASS...BUT
ALSO CONTINUING TO A SHOW A GOOD CAP OVER AT LEAST THE SRN 1/2 OF
THE FCST AREA. UPSTREAM 18Z SOUNDINGS SHOW THE CAP WEAKENING. COMBO
OF ALL THESE FEATURES FINALLY LEADING TO THE ONSET OF CONVECTION
MAINLY TO THE N OF THE PCWA ATTM.
&&
.DISCUSSION...SVR EVENT APPEARS TO BE CRANKING UP AS PREVIOUSLY
THOUGHT POSSIBLE AS BEGINNINGS OF SQUALL LINE MAKE THEIR WAY
TOWARD THE NWRN ZONES. ACTIVITY IS DEVELOPING JUST OUT AHEAD OF
THE PRIMARY CDFNT...ROUGHLY A RUSTON TO LUFKIN TO HUNTSVILLE LINE
AT 20Z/1500L. APPEARS FNT IS STARTING TO WORK ITS MAGIC ON THE
EXISTING CAP AND GOOD LO-LVL MOISTURE AND SOME SHEAR IN THE LOWEST
KM ALONG W/ MID-LVL DRY AIR AND DECENT LAPSE RATES SHOULD LEAD TO
SCT SVR TRW AS THE LINE WORKS ITS WAY SE ACROSS THE FCST AREA
STARTING BY 21Z/1600L. 18Z SOUNDING HELICITY NOT THE GREATEST AND
SHEAR ISNT OVERLY STRONG ATTM BUT TOO EARLY TO RULE OUT ANY
TORNADO DEVELOPMENT W/ THIS ACTIVITY.
ONCE THE FNT PASSES THIS EVE...EXITING THE SERN ZONES BY MIDNIGHT
OR SO...DRY NRLY FLOW DEVELOPS AND SHUTS OFF THE RW/TRW. AS MEAN
TROF SHIFTS E...MRH VALUES OVER THE REGION ARE PROGGED TO FALL TO
AOB 25 PCNT FOR THE REMAINDER OF THE WORK WEEK. DEWPTS ARE PROGGED
TO FALL TO THE 40S BY THU NGT WHILE HI PRES MOVES NEARLY OVERHEAD
AND SKIES CLEAR. RECORD LOWS COULD BE IN THE OFFING FOR FRI MRNG...
AM GOING AROUND 50 MOST LOCATIONS FOR THEN.
INCLUDED A VERY SMALL POP FOR SAT NGT/SUN AS MID/UPR-LVL LO SHIFTS
SE TOWARD THE TN VALLEY...HELPING PUSH ANOTHER CDFNT ACROSS THE
REGION. MOISTURE LOOKS LIMITED ATTM SO ONLY INSERTED SLGT CHC POPS
AT BEST.
&&
.MARINE...SCA CONDITIONS EXPECTED TO DEVELOP OVERNIGHT AS THE
COOLER AIR MOVES OVER THE CSTL WATERS...W/ NRLY WINDS AROUND 20 KT
EXPECTED BY 09Z OR SO. THESE GUSTY N WINDS ARE EXPECTED TO
CONTINUE UNTIL AROUND LUNCH TIME BEFORE RELAXING SOMEWHAT. BEYOND
THAT HI PRES MOVES OVER THE NRN GULF AND PAST THE REGION FRI INTO
SAT ALLOWING FOR LGT WINDS TO PREVAIL. WINDS/SEAS TO PICK UP AGAIN
BEFORE SUN MRNG FROPA W/ ANOTHER ROUND OF MODERATE OFFSHORE FLOW
EXPECTED LATE SUN INTO EARLY MON.
&&
.AVIATION...PREVAILING OR TEMPO TSRA IS THE RULE AT THE TAF SITES
FOR THE REMAINDER OF THE AFTN THRU ABOUT 06Z WHEN THE CDFNT
PASSES. ONCE THAT OCCURS STIFF NRLY WINDS CAN BE EXPECTED BRIEFLY
OVERNIGHT AND THEN AGAIN AFTER SUNRISE THU.
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 61 81 52 83 / 40 0 0 0
KBPT 61 81 52 84 / 30 0 0 0
KAEX 56 80 49 83 / 30 0 0 0
KLFT 62 79 51 82 / 40 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...TORNADO WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
ALLEN...AVOYELLES...BEAUREGARD...EVANGELINE...RAPIDES...AND
VERNON.
TX...TORNADO WATCH UNTIL 9 PM WEDNESDAY FOR THE FOLLOWING ZONES:
HARDIN...JASPER...NEWTON...AND TYLER.
CW...SMALL CRAFT ADVISORY IN EFFECT FROM LATE TONIGHT THROUGH THURSDAY
MORNING HIGH ISLAND TO LOWER ATCHAFALAYA RIVER OUT 60 NM.
&&
LGE/DML-AVIATIONHazardous weather outlook, May 10, 5:31 AM CDT, 11 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 531 AM CDT WED MAY 10 2006 GMZ450-452-455-470-472-475-LAZ027>033-041>045-051>055-TXZ180>182- 201-215-216-111045- COASTAL WATERS FROM CAMERON, LA TO HIGH ISLAND, TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON, LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA OUT 20 NM- WATERS FROM CAMERON, LA TO HIGH ISLAND, TX EXTENDING FROM 20 NM TO 60 NM- WATERS FROM INTRACOASTAL CITY, LA TO CAMERON, LA EXTENDING FROM 20 NM TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY, LA EXTENDING FROM 20 NM TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD- ALLEN-EVANGELINE-ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA- LAFAYETTE-UPPER ST. MARTIN-CAMERON-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-TYLER-JASPER-NEWTON-HARDIN-JEFFERSON-ORANGE- 531 AM CDT WED MAY 10 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF GM...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS OVER AREAS OF CENTRAL LOUISIANA MAINLY NORTH AND EAST OF A LINE FROM NEAR ALEXANDRIA AND MARKSVILLE TO SIMMESPORT. THE REMAINDER OF THE AREA WILL BE UNDER A SLIGHT RISK FOR SEVERE THUNDERSTORMS. LARGE HAIL AND DAMAGING WINDS ARE POSSIBLE WITH THESE STORMS WHICH WILL DEVELOP ALONG AND AHEAD OF A CANADIAN COLD FRONT. THIS FRONT WILL MOVE THROUGH THE AREA THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY DRIER AIR IS EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATER TODAY. JS
In the hours before
Special weather statement, May 10, 3:50 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LAKE CHARLES LA 350 PM CDT WED MAY 10 2006 LAZ027>033-041>045-051>055-TXZ180>182-201-215-216-102300- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- CAMERON-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-TYLER-JASPER- NEWTON-HARDIN-JEFFERSON-ORANGE- INCLUDING THE CITIES OF...LEESVILLE...ALEXANDRIA...MARKSVILLE... DERIDDER...OAKDALE...VILLE PLATTE...OPELOUSAS...LAKE CHARLES... JENNINGS...CROWLEY...LAFAYETTE...ST. MARTINVILLE...CAMERON... ABBEVILLE...NEW IBERIA...MORGAN CITY...WOODVILLE...JASPER... NEWTON...LUMBERTON...BEAUMONT/PORT ARTHUR...ORANGE 350 PM CDT WED MAY 10 2006 ...A VERY INTENSE LINE OF SEVERE THUNDERSTORMS APPROACHING... A LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS...LARGE HAIL...HEAVY RAINS AND FREQUENT LIGHTNING IS RAPIDLY MOVING SOUTHEAST AT 30 MPH. THE LINE WAS LOCATED ALONG A COLD FRONT FROM NEAR HOUSTON TO LUFKIN TO MONROE LOUISIANA. THIS INTENSE LINE OF DAMAGING STORMS WILL MOVE INTO WOODVILLE...JASPER AND BURKEVILLE AREAS BETWEEN 430 AND 530 PM...ALEXANDRIA AND BEAUMONT AROUND 6 PM...LAKE CHARLES AND OAKDALE BY 7 PM...LAFAYETTE AND ABBEVILLE BY 8 PM...NEW IBERIA AND MORGAN CITY BEFORE 10 PM. THIS LINE WILL LIKELY CONTAIN THE STRONGEST THUNDERSTORMS OF THIS SPRING SEASON. DAMAGING WIND...LARGE HAIL...AND A TREMENDOUS AMOUNT OF LIGHTNING STRIKES IS EXPECTED. THE ENVIRONMENT IS EXTREMELY UNSTABLE AND THUS THERE IS THE POTENTIAL FOR LARGE TORNADOES TO DEVELOP. A TORNADO WATCH IS IN EFFECT FOR INTERIOR SOUTHEAST TEXAS AND INTERIOR SOUTHWEST LOUISIANA THROUGH 9 PM. ADDITIONAL WATCHES ARE LIKELY TO BE ISSUED. TAKE PROTECTIVE ACTION NOW TO PROTECT YOURSELF AND YOUR PROPERTY. 06
Local storm report, May 10, 5:19 PM CDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
519 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0450 PM HAIL BROOKELAND 31.13N 93.99W
05/10/2006 M0.75 INCH JASPER TX LAW ENFORCEMENT
0458 PM HAIL BROOKELAND 31.13N 93.99W
05/10/2006 M1.75 INCH JASPER TX LAW ENFORCEMENT
&&
FNAVEJARLocal storm report, May 10, 5:24 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LAKE CHARLES LA
524 PM CDT WED MAY 10 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0520 PM HAIL THICKET 30.40N 94.63W
05/10/2006 M1.00 INCH HARDIN TX LAW ENFORCEMENT
&&
FNAVEJARThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 10, 4:17 PM CDT | Severe Thunderstorm Warning | LCH | Jasper, Newton | 58 min |
| May 10, 4:34 PM CDT | Tornado Warning | LCH | Jasper, Newton | 56 min |
| May 10, 4:45 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 45 min |
| May 10, 5:30 PM CDT | Severe Thunderstorm Warning | LCH | Hardin | 45 min |
| May 10, 6:19 PM CDT | Severe Thunderstorm Warning | LCH | Jefferson | 56 min |
| May 10, 6:35 PM CDT | Severe Thunderstorm Warning | LCH | Orange | 25 min |
Nearby
Tornado Warnings in Texas, 2006Every tornado warning in 2006Tornadoes in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive.